MAUDE Adverse Event Report: KARL STORZ SE & CO. KG FORCEPS INSERT

KARL STORZ SE & CO. KG FORCEPS INSERT
Model Number 33510PG
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not yet returned for investigation.The event is filed under internal karl storz complaint id:(b)(4).
 
Event or Problem Description
It was reported that the consultant has used silicone pads along with berci grasping forceps during a common bile duct exploration.Consultant has removed the scope from the patient, when removing the silicone pads, one has bounced across the room and been retrieved, at this point the team are unable to locate the second.There are now concerns the second one has been lost within the abdomen.The consultant has explored laparoscopically but been unable to locate or retrieve this item.Patient was transferred to recovery stable no death or (unanticipated) serious deterioration in state of health reported.Since the location of the second pad is unclear and there is the possibility that it is still inside the patient, a report is required.
 
Additional Manufacturer Narrative
As the device in question was not returned by the customer, a physical investigation of the product itself could not be performed.However, the available information has been reviewed.The investigation was completed on 2024-06-19.According to the information provided, item 30510px was used in conjunction with berci gripping pliers.When removing the item 30510px, the silicone pads were removed from the berci gripper and both or one of them bounced through the room due to the release.Only one silicone pad could be found in the room, the specialist performed a laparoscopic examination but could not find or retrieve the item.The operating practitioner was initially sure that he had seen both outside the abdomen after the instrument had been used but was then no longer sure.There is no indication of any failure of the silicone pads.Internal karl storz reference number: (b)(4).

Brand Name
FORCEPS INSERT
Common Device Name
FORCEPS INSERT
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key19361088
Report Number9610617-2024-00148
Device Sequence Number19775540
Product Code GCJ
UDI-Device Identifier04048551151112
UDI-Public4048551151112
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K935071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number33510PG
Device Catalogue Number33510PG
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2024
Supplement Date Received by Manufacturer06/19/2024
Initial Report FDA Received Date05/21/2024
Supplement Report FDA Received Date07/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
30510PX SILICONE PADS.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown